Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 8, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 22, 2016, 2:54 PM MDT for 6 counties in Idaho. It took effect at Apr 23, 2016, 10:11 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2016, 2:54 PM MDT (20:54 UTC)
- In effect from
- Apr 23, 2016, 10:11 AM MDT
- Expired
- Apr 23, 2016, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2849 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS75 KBOI 222054 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 254 PM MDT FRI APR 22 2016 ...VERY WINDY IN THE MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY ON SATURDAY AFTERNOON... .GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF SOUTH CENTRAL IDAHO ON SATURDAY AFTERNOON. EXPECT SUSTAINED WINDS NEAR 30 MPH WITH GUSTS AS HIGH AS 45 MPH IN THE ADVISORY AREA. HIGHEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND WILL SLOWLY DIMINISH AFTER SUNSET. IDZ016-030-230500- /O.NEW.KBOI.WI.Y.0008.160423T1800Z-160424T0400Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 254 PM MDT FRI APR 22 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. * WINDS...WEST TO NORTHWEST AROUND 30 MPH WITH GUSTS TO 45 MPH. * TIMING...NOON SATURDAY THROUGH 10 PM SATURDAY EVENING WITH HIGHEST WINDS EXPECTED IN THE LATE AFTERNOON. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES INCLUDING SEMI TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
399 WWUS75 KBOI 230338 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 938 PM MDT FRI APR 22 2016 ...WINDY IN THE MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY ON SATURDAY AFTERNOON... .GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF SOUTH CENTRAL IDAHO ON SATURDAY AFTERNOON. EXPECT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH IN THE ADVISORY AREA. THE HIGHEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. IDZ016-030-231400- /O.CON.KBOI.WI.Y.0008.160423T1800Z-160424T0400Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 938 PM MDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY... * WINDS...WEST TO NORTHWEST AROUND 30 MPH WITH GUSTS TO 45 MPH. * TIMING...NOON SATURDAY THROUGH 10 PM SATURDAY EVENING WITH HIGHEST WINDS EXPECTED IN THE LATE AFTERNOON. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
615 WWUS75 KBOI 231001 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 401 AM MDT SAT APR 23 2016 ...WINDY IN THE MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...UPPER TREASURE VALLEY AND SOUTHWEST HIGHLANDS THIS AFTERNOON... .GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF SOUTH CENTRAL IDAHO AROUND 3 PM MDT TODAY. EXPECT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. THE HIGHEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. IDZ014-015-240015- /O.EXB.KBOI.WI.Y.0008.160423T2100Z-160424T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 401 AM MDT SAT APR 23 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS...WEST TO NORTHWEST AROUND 30 MPH WITH GUSTS TO 50 MPH. * TIMING...3 PM THROUGH 9 PM THIS EVENING WITH HIGHEST WINDS EXPECTED AROUND 5 PM. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-030-240015- /O.EXT.KBOI.WI.Y.0008.160423T2100Z-160424T0300Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 401 AM MDT SAT APR 23 2016 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * WINDS...WEST TO NORTHWEST AROUND 30 MPH WITH GUSTS TO 50 MPH. * TIMING...3 PM THROUGH 9 PM THIS EVENING WITH HIGHEST WINDS EXPECTED AROUND 5PM. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
659 WWUS75 KBOI 231611 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1011 AM MDT SAT APR 23 2016 ...VERY WINDY IN SOUTH-CENTRAL IDAHO THROUGH THIS EVENING... .GUSTY WEST TO NORTHWEST WINDS HAVE DEVELOPED ACROSS MUCH OF SOUTH CENTRAL IDAHO. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE ADVISORY AREA THROUGH THIS EVENING. IDZ014>016-030-240300- /O.EXT.KBOI.WI.Y.0008.160423T1611Z-160424T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1011 AM MDT SAT APR 23 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
162 WWUS75 KBOI 240249 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 849 PM MDT SAT APR 23 2016 IDZ014>016-030-240400- /O.EXP.KBOI.WI.Y.0008.000000T0000Z-160424T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 849 PM MDT SAT APR 23 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA BUT CONDITIONS WILL REMAIN BREEZY THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 22, 10:03 AM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 22, 10:03 AM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1003 AM MDT FRI APR 22 2016 .DISCUSSION...THE FORECAST FOR A COLD FRONT TO PASS THROUGH THE AREA THIS AFTERNOON AND EVENING IS ON TRACK. THE WARM AIRMASS AHEAD OF THE FRONT IS UNSTABLE BUT THERE ONLY APPEARS TO BE ENOUGH MOISTURE FOR A FEW ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. THE COLD FRONT ITS SELF WILL BE ACCOMPANIED WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT. WINDS WILL SHIFT BRISKLY TO THE NORTHWEST BEHIND THE FRONT AND WILL BE VERY GUSTY IN THE VICINITY OF ANY THUNDERSTORM ACTIVITY. THE FRONT WILL REACH BURNS AND BAKER CITY AROUND 3 PM PDT AND CONTINUE MOVING EASTWARD REACHING MCCALL AND BOISE AROUND 6 PM. THE MAGIC VALLEY WILL SEE THE COLD FRONT ARRIVE AROUND 8 PM THIS EVENING. WEATHER ON SATURDAY MORNING IN SOUTHWESTERN IDAHO STILL LOOKS WET WITH A PERIOD OF LIGHT TO MODERATE RAIN EXPECTED IN MOST AREAS. SNOW IS ALSO POSSIBLE FOR ELEVATIONS ABOVE 6500 FEET. WINDY CONDITIONS ARE EXPECTED IN THE MAGIC VALLEY ON SATURDAY. THE AND A FEW THUNDERSTORMS COULD DEVELOP IN THE AFTERNOON. AND COULD PRODUCE ISOLATED THUNDERSTORMS IN THE AFTERNOON OVER THE THE FRONT WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. && .AVIATION...VFR. SHOWERS AND ISOLATED THUNDERSTORMS SPREADING EAST ACROSS THE AREA THIS AFTERNOON. COLD FRONT PASSING KBNO AROUND 21Z...KBOI AROUND 00Z/SAT...AND KTWF/KJER AROUND 03Z/SAT. SURFACE WINDS...SOUTH TO SOUTHWEST INCREASING THIS AFTERNOON TO 15-25 KTS SOUTHEAST OREGON AND 10-20 KTS SOUTHWEST IDAHO...SHIFTING INTO THE WEST 15-25 KTS FOLLOWING FRONT. GUSTS TO 40 KTS ALONG FRONT AND NEAR THUNDERSTORMS. WINDS ALOFT...SOUTH 10-15 KTS BECOMING NORTHWEST 20- 30 KTS AFTER 06Z. WEEKEND OUTLOOK...TONIGHT...WIDESPREAD RAIN SHOWERS AND MOUNTAIN OBSCURATION. ISOLATED EVENING THUNDERSTORMS. AREAS MVFR/LOCAL IFR CEILINGS IN HEAVIER SHOWERS. SATURDAY...WIDESPREAD SHOWERS CONTINUING SOUTHWEST IDAHO. GUSTY NORTHWEST WINDS 20-35 KTS AFTERNOON AND EVENING. CONDITIONS IMPROVING SOUTHEAST OREGON WITH SHOWERS ENDING BY 18Z. SATURDAY NIGHT...MAINLY VFR WITH PARTIAL CLEARING AND SCATTERED MOUNTAIN SHOWERS. SUNDAY...CONDITIONS DETERIORATING. MOUNTAINS BECOMING OBSCURED AS SHOWERS SPREAD ACROSS THE AREA. ISOLATED AFTERNOON THUNDERSTORMS. SNOW LEVELS AROUND 6K FT MSL THROUGH THE WEEKEND. && && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SATURDAY...THE FIRST OF SEVERAL ACTIVE WEATHER DAYS BEGINS TODAY WITH A COLD FRONTAL PASSAGE. UPPER LEVEL LOW PRESSURE SYSTEM...JUST OFF THE OREGON COAST THIS MORNING...WILL BE MOVING EAST ACROSS OREGON THIS EVENING AND ACROSS IDAHO ON SATURDAY. AHEAD OF THE LOW...A STRONG COLD FRONT WILL MOVE EAST ACROSS SOUTHEAST OREGON THIS AFTERNOON /BETWEEN 21Z FRI AND OOZ SAT/ AND SOUTHWEST IDAHO THIS EVENING /BETWEEN 00Z-05Z SAT/. EXPECT STRONG SURFACE WINDS WITH THE FRONTAL PASSAGE...WITH WIND GUSTS OF 35 TO 45 KTS...THOUGH THE WINDS SHOULD BE BRIEF LASTING LESS THAN AN HOUR. ISOLATED SHOWERS WILL CONTINUE ACROSS SOUTHEAST OREGON THIS MORNING WILL INCREASE IN COVERAGE ACROSS THE FORECAST AREA BY EARLY THIS AFTERNOON. LATEST HIGH-RES MODELS SHOWING A WEAK SHORTWAVE FROM NORTHERN CALIFORNIA ROTATING THROUGH THE REGION EARLY THIS AFTERNOON AND COULD GET SHOWERS AND THUNDERSTORMS GOING A LITTLE EARLIER AROUND 19Z. PLENTY OF 0-6KM SHEAR /40-50 KTS/ AND 200 TO 400 J/KG OF CAPE SHOULD SUPPORT LONGER LIVED STORMS WITH THE STRONGER STORMS PRODUCING GUSTY WINDS AND SMALL HAIL. EXPECT STRONG WINDS ON SATURDAY AFTERNOON FROM MOUNTAIN HOME THROUGH THE WESTERN MAGIC VALLEY FOLLOWING THE PASSAGE OF THE UPPER LEVEL LOW EARLY SATURDAY. A WIND ADVISORY WILL BE NEEDED BUT WILL HOLD OFF FOR NOW WITH ACTIVE WEATHER EXPECTED TODAY. PRECIPITATION WILL CONTINUE THROUGH SATURDAY ACROSS MOST OF SOUTHWEST IDAHO AS MOISTURE WRAPS AROUND THE LOW. TEMPERATURES WILL BE SIGNIFICANTLY LOWER TODAY FROM YESTERDAY/S TEMPERATURES BY ABOUT 15 DEGREES. TEMPERATURES WILL BE BELOW NORMAL ON SATURDAY. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...MAJOR PATTERN CHANGE UNDERWAY AS A DEEP UPPER LEVEL TROUGH DIGS INTO THE PACIFIC NORTHWEST FROM THE GULF OF ALASKA SUNDAY. CURRENT FORECAST MODELS HAVE AN IMPRESSIVE DEFORMATION ZONE SETTING UP MONDAY ACROSS SOUTHWEST IDAHO AND SOUTHEAST OREGON AS AN UNSEASONABLY DEEP TROUGH MOVES ACROSS THE PACIFIC NORTHWEST INTO THE GREAT BASIN. TEMPERATURES MONDAY WILL BE 10 TO 20 DEGREES BELOW NORMAL DEPENDING ON WHERE THE DEFORMATION ZONE SETS UP. FOR EXAMPLE...HIGHS MONDAY COULD STRUGGLE TO MAKE IT OUT OF THE 40S IN BOISE AND 30S IN THE MAGIC VALLEY UNDER THIS DEFORMATION ZONE. SNOW LEVELS WILL BE AROUND 4000 FEET ON THE SOUTHWESTERN SIDE OF THIS DEFORMATION ZONE /IN SOUTHEAST OREGON/ AND AROUND 6500 FEET ON THE NORTHEASTERN SIDE /WEST CENTRAL AND BOISE MOUNTAINS/. AT THIS POINT PRECIPITATION AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE OWYHEE MOUNTAINS AND AREAS SOUTH WITH UP TO A HALF INCH LIQUID EQUIVALENT ELSEWHERE. SIGNIFICANT SNOW ACCUMULATIONS /UP TO A FOOT/ ARE POSSIBLE UNDERNEATH THE DEFORMATION ZONE ABOVE 6000 FEET. THE UPPER LEVEL TROUGH WILL MOVE INTO COLORADO BY TUESDAY AND PRECIPITATION WILL END TUESDAY AFTERNOON. ANOTHER TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST BY WEDNESDAY AFTERNOON. AFTER WEDNESDAY UPPER LEVEL TROUGHING WILL CONTINUE IN THE EXTENDED PERIOD BUT DETAILS AND TIMING OF EACH SYSTEM ARE UNCERTAIN. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WWW.WEATHER.GOV/BOISE WWW.FACEBOOK.COM/NWSBOISE WWW.TWITTER.COM/NWSBOISE DISCUSSION...JB AVIATION.....RD PREV SHORT TERM...JDS PREV LONG TERM....KA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.